MAUDE Adverse Event Report: CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7050
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records has not been performed.Photo was provided and review is currently pending.The investigation is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the valve of a pleurx¿ pleural catheter was found to have a crack.There was no injury, or impact on the patient, and no medical intervention was required.The issue was resolved by replacing the valve.
 
Additional Manufacturer Narrative
H11: one photo and one sample was provided to our quality team for investigation.Through visual inspection, we can confirm there is a crack in the valve.In addition, we can confirm that the dilator that is being used with the valve is not a bd dilator.The potential cause of the cracked valve could be contributed to use of a nonapproved bd dilator with the valve.A device history record could not be evaluated as the lot number is unknown.Per instructions for use "the valve is designed to prevent the passage of air or fluid in either direction unless it is accessed with the specifically matched drainage line, access kit, or vacuum bottles provided by carefusion.The pleurx¿ pleural catheter is designed exclusively for use with the pleurx¿ vacuum bottles, glass vacuum bottles, and the lockable drainage line for connection to wall suction or portable suction.The complaint has been logged in the complaint management system and will be monitored through tracking, trending, and quality data analysis for potential future occurrences.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions), d9 (device available for eval?; returned to manufacturer on) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the valve of a pleurx pleural catheter was found to have a crack.There was no injury, or impact on the patient, and no medical intervention was required.The issue was resolved by replacing the valve.

Brand Name
PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23306245
Report Number1423507-2025-00104
Device Sequence Number4967936
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown